Development of presenile cataracts in association with high serum levels of phenytoin

William Mathers, H. Kattan, J. Earll, M. Lemp

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

We report the occurrence of bilateral cataracts in a young adult which developed shortly after documented high serum levels of phenytoin. There are two previous reports (five patients) in the literature implicating this drug as a cause of cataract formation in humans. This is the first case in which toxic levels were measured.

Original languageEnglish (US)
Pages (from-to)291-292
Number of pages2
JournalAnnals of Ophthalmology
Volume19
Issue number8
StatePublished - 1987
Externally publishedYes

Fingerprint

Phenytoin
Cataract
Poisons
Serum
Young Adult
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Development of presenile cataracts in association with high serum levels of phenytoin. / Mathers, William; Kattan, H.; Earll, J.; Lemp, M.

In: Annals of Ophthalmology, Vol. 19, No. 8, 1987, p. 291-292.

Research output: Contribution to journalArticle

@article{fe723b1bde98499da16d436a71e9d8c4,
title = "Development of presenile cataracts in association with high serum levels of phenytoin",
abstract = "We report the occurrence of bilateral cataracts in a young adult which developed shortly after documented high serum levels of phenytoin. There are two previous reports (five patients) in the literature implicating this drug as a cause of cataract formation in humans. This is the first case in which toxic levels were measured.",
author = "William Mathers and H. Kattan and J. Earll and M. Lemp",
year = "1987",
language = "English (US)",
volume = "19",
pages = "291--292",
journal = "Annals of Ophthalmology",
issn = "0003-4886",
publisher = "Humana Press",
number = "8",

}

TY - JOUR

T1 - Development of presenile cataracts in association with high serum levels of phenytoin

AU - Mathers, William

AU - Kattan, H.

AU - Earll, J.

AU - Lemp, M.

PY - 1987

Y1 - 1987

N2 - We report the occurrence of bilateral cataracts in a young adult which developed shortly after documented high serum levels of phenytoin. There are two previous reports (five patients) in the literature implicating this drug as a cause of cataract formation in humans. This is the first case in which toxic levels were measured.

AB - We report the occurrence of bilateral cataracts in a young adult which developed shortly after documented high serum levels of phenytoin. There are two previous reports (five patients) in the literature implicating this drug as a cause of cataract formation in humans. This is the first case in which toxic levels were measured.

UR - http://www.scopus.com/inward/record.url?scp=0023618517&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023618517&partnerID=8YFLogxK

M3 - Article

C2 - 3662311

AN - SCOPUS:0023618517

VL - 19

SP - 291

EP - 292

JO - Annals of Ophthalmology

JF - Annals of Ophthalmology

SN - 0003-4886

IS - 8

ER -